Thunderstorm Wind, St. Johns
- When
- August 3, 5:45 PM EST
- Where
- St. Johns County, Fruit Cove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.100, -81.633
Trees and powerlines down
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and powerlines down
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 2:05 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT TUE AUG 3 2004 .SHORT TERM...HURRICANE ALEX WAS LOCATED ABOUT 15 MILES SE OF CAPE HATTERAS AND MOVING NE NEAR 17 MPH. A SURFACE TROF EXTENDS FROM HURRICANE ALEX SOUTHWEST TO NEAR THE GEORGIA/FLORIDA STATE LINE INTO THE NORTHERN GULF. WATER VAPOR IMAGERY SHOWS DRIER AIR ALOFT FILTERING INTO THE REGION AS A WEAKENING UPPER TROF APPROACHES FROM THE NORTHWEST. LATEST SATELLITE DERIVED SOUNDINGS SHOW AN UNSTABLE ATMOSPHERE...BUT MOISTURE WAS LIMITED ALOFT FROM AN INTRUSION OF DRY AIR ALOFT THAT WAS MOVING IN. LATEST SATELLITE DERIVED SOUNDINGS INDICATE AN UNSTABLE ATMOSPHERE WITH HIGHEST PW ACROSS THE SE CWA. HAVE GONE WITH THE HIGHEST POPS ACROSS THE SE CWA THIS EVE. DUE TO THE INTRUSION OF DRY AIR...SOME STORMS MAY BE STRONG WITH STRONG WINDS AND HAIL POSSIBLE. WED...ALEX MOVES FURTHER NE...LOW LEVEL TROUGH WEAKENS AND WE SEE A SLIGHT DECREASE IN PW. HAVE LOWERED POPS AND WENT WITH 20 PCT FROM THE NORTH TO 40 PCT SOUTH. THURSDAY...EASTERN U.S. TROUGH AMPLIFIES AS SHORT WAVE ENERGY ROUNDS THE BASE. A COLD FRONT DROPS SE REACHING SE GA LATE IN THE DAY AND NE FL AFTER MIDNIGHT. DUE TO TIMING OF FRONT (NIGHT VS DAY) INCREASED POPS TO ONLY 30 TO 40 PCT THURSDAY AND THURSDAY NIGHT. FRIDAY...FRONT CLEARS THE REGION FROM NW TO SE WITH DRIER CONDITIONS MOVING IN. .LONG TERM...TEMPS/POPS AVERAGING BELOW NORMAL AS COOLER AIRMASS SETS IN (AUGUST?). DID NOT GO AS LOW AS GUIDANCE WITH THE MINS BUT TRENDED TEMPS DOWN FROM PVS FCST. LOWERED POPS OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 95 74 96 / 20 20 10 30 SSI 75 93 76 94 / 30 20 20 30 JAX 75 93 75 95 / 30 30 20 30 SGJ 75 92 76 91 / 30 30 20 30 GNV 73 93 74 92 / 30 30 20 40 OCF 74 92 73 91 / 30 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/EZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT TUE AUG 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- NOON EDT TUE AUG 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE LATER TODAY... A TROUGH OF LOW PRESSURE WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE WHICH WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE MOST NUMEROUS SOUTH OF INTERSTATE 10 WHERE THE DEEPER MOISTURE IS. DUE TO DRIER AIR ALOFT...SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND HAIL THE MAIN CONCERNS. GENERAL MOVEMENT OF THE STORMS WILL BE SOUTHEAST AT 10 MPH. HIGH TEMPERATURES WILL MAX OUT IN THE LOWER TO MID 90S AND IN COMBINATION WITH THE HUMIDITY WILL RESULT IN HEAT INDICES NEAR 105 DEGREES IN A FEW AREAS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR WEDNESDAY AND THURSDAY...MAINLY OVER NORTHEAST FLORIDA BUT OVERALL COVERAGE OF STORMS WILL LIKELY BE LOWER THAN PREVIOUS DAYS. ISOLATED STRONG STORMS WILL STILL BE POSSIBLE. HIGH TEMPERATURES IN THE LOWER TO MID 90S WEDNESDAY AND THURSDAY IN COMBINATION WITH HUMIDITIES WILL RESULT IN HEAT INDICES NEAR 105 IN A FEW AREAS. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT TUE AUG 3 2004 FLZ025-032000- DUVAL FL- 315 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 400 PM EDT... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF OCEANWAY...OR ABOUT 8 MILES WEST OF TALBOT ISLAND...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY...TALBOT ISLAND...LITTLE TALBOT ISLAND...FORT CAROLINE...UNF...SAN PABLO... NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT TUE AUG 3 2004 FLZ024-032115- NASSAU FL- 431 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 515 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 18 MILES WEST OF YULEE...OR ABOUT 3 MILES EAST OF HILLIARD...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE AND AMELIA CITY AND TALBOT ISLAND THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT TUE AUG 3 2004 FLZ025-033-032115- DUVAL FL-ST. JOHNS FL- 434 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 515 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF DURBIN...OR ABOUT 5 MILES SOUTHWEST OF PALM VALLEY...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAWGRASS...PALM VALLEY... BAYARD...DURBIN...GUANA RIVER STATE PARK...SOUTH PONTE VEDRA BEACH... VILANO BEACH AND ST. AUGUSTINE SOUTH THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EDT TUE AUG 3 2004 FLZ032-032230- CLAY FL- 602 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 630 PM EDT... AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DOCTORS INLET...NEARLY STATIONARY. VERY HEAVY RAINFALL AND FLOODING ALONG WITH GUSTY WINDS UP TO 50 MPH IS LIKELY. ALSO FREQUENT LIGHTNING STRIKES WILL OCCUR. OTHER AREAS AFFECTED INCLUDE ORANGE PARK AND MIDDLEBURG. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT TUE AUG 3 2004 FLZ023-031-032245- BAKER FL-BRADFORD FL- 618 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BRADFORD AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 645 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF MACCLENNY...OR ABOUT 12 MILES NORTHEAST OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS SOUTH OF MACCLENNY THROUGH 645 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 PM EDT TUE AUG 3 2004 FLZ033-038-032315- FLAGLER FL-ST. JOHNS FL- 625 PM EDT TUE AUG 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 715 PM EDT... AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR ELTON AND DUPONT CENTER...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ELKTON...DUPONT CENTER...PALM COAST AND MARINELAND THROUGH 715 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 43 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413070.